MAUDE Adverse Event Report: SYNTHES GMBH COMPRESSION/DISTRACTION INSTR FOR ULNA OSTEOTOMY SYSTEM; SCREW, FIXATION, BONE

SYNTHES GMBH COMPRESSION/DISTRACTION INSTR FOR ULNA OSTEOTOMY SYSTEM; SCREW, FIXATION, BONE
Model Number 03.111.907
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 03.111.907, lot: 1l20306.Manufacturing site: balsthal release to warehouse date: 06.Sep.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could not be confirmed as the photo does not show functionality of the device.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 that in the compression-distractor instrument, the 2.0 kirscher wires would not pass through the inner portion of the patellae.Additionally, the pivot knob did not rotate.The procedure was completed successfully and there was no surgical delay.Concomitant devices: unk - knob (part# unknown; lot# unknown; quantity: 1) unk - guide/compression/k-wires (part# unknown; lot# unknown; quantity: 1) this report is for one compression/distraction instr for ulna osteotomy system.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was completed: visual inspection of the complaint device showed that the components were assembled together.No apparent physical defect could be seen.A functional assessment was performed with the complaint device by trying to rotate clockwise or counterclockwise the pivot knob.The knob was stuck and could not rotated by hand; thus, the complaint is confirmed.No dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits the ability to accurately dimensionally inspect.The current/manufactured to drawing was reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the returned complaint device failed the functional assessment performed.The pivot knob was not able to rotate as it appeared jammed.However, the reported condition of "unable to assemble" could not be confirmed during the investigation.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION/DISTRACTION INSTR FOR ULNA OSTEOTOMY SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10899450
Report Number8030965-2020-09202
Device Sequence Number1336339
Product Code HWC
UDI-Device Identifier10886982072658
UDI-Public10886982072658
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.907
Device Catalogue Number03.111.907
Device Lot Number1L20306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK-KNOB
Patient Age30 YR
Patient Weight105